Salience Theory of Choice Under Risk

DSpace/Manakin Repository

Salience Theory of Choice Under Risk

Citable link to this page


Title: Salience Theory of Choice Under Risk
Author: Bordalo, Pedro; Gennaioli, Nicola; Shleifer, Andrei

Note: Order does not necessarily reflect citation order of authors.

Citation: Bordalo, Pedro, Nicola Gennaioli, Andrei Shleifer. 2012. Salience theory of choice under risk. Quarterly Journal of Economics 127(3): 1243-1285.
Full Text & Related Files:
Abstract: We present a theory of choice among lotteries in which the decision maker's attention is drawn to (precisely defined) salient payoffs. This leads the decision maker to a context-dependent representation of lotteries in which true probabilities are replaced by decision weights distorted in favor of salient payoffs. By specifying decision weights as a function of payoffs, our model provides a novel and unified account of many empirical phenomena, including frequent risk-seeking behavior, invariance failures such as the Allais paradox, and preference reversals. It also yields new predictions, including some that distinguish it from prospect theory, which we test.
Published Version: doi: 10.1093/qje/qjs018
Terms of Use: This article is made available under the terms and conditions applicable to Open Access Policy Articles, as set forth at
Citable link to this page:
Downloads of this work:

Show full Dublin Core record

This item appears in the following Collection(s)


Search DASH

Advanced Search